Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

High thyroid levels in pregnancy. History of thyroid cancer. Removed thyroid and did radioactive iodine

my doctor called and said my tsh level is 22. i am 16 weeks pregnant. i have an appointment with endo tomorrow. i am worried that this might affect my baby. i had thyroid cancer about 10 years ago and they took my throid out and had to do radioactive iodine . do you think this is just because i am pregnant is why they are high?
Asked On : Fri, 8 Jun 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
The requirement of thyroxine hormone definitely increases in pregnancy but it is incorrect to say that pregnancy has precipitated your hypothyroidism.
You were bound to suffer from hypothyroidism as your thyroid had been taken out 10 years back.
You must have been taking thyroxine since then.
It is only pregnancy which has resulted in increased requirement of thyroxine.
Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor